Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A block theoretic analogue of a theorem of Glauberman and Thompson


Authors: Radha Kessar and Markus Linckelmann
Journal: Proc. Amer. Math. Soc. 131 (2003), 35-40
MSC (2000): Primary 20C20
Published electronically: May 13, 2002
MathSciNet review: 1929020
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If $p$ is an odd prime, $G$ a finite group and $P$ a Sylow-$p$-subgroup of $G$, a theorem of Glauberman and Thompson states that $G$ is $p$-nilpotent if and only if $N_{G}(Z(J(P)))$ is $p$-nilpotent, where $J(P)$ is the Thompson subgroup of $P$ generated by all abelian subgroups of $P$ of maximal order. Following a suggestion of G. R. Robinson, we prove a block-theoretic analogue of this theorem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20C20

Retrieve articles in all journals with MSC (2000): 20C20


Additional Information

Radha Kessar
Affiliation: Department of Mathematics, University College, High Street, Oxford OX14BH, United Kingdom
Address at time of publication: Department of Mathematics, The Ohio State University, 231 W. 18th Avenue, Columbus, Ohio 43210

Markus Linckelmann
Affiliation: CNRS, Université Paris 7, UFR Mathématiques, 2, place Jussieu, 75251 Paris Cedex 05, France
Address at time of publication: Department of Mathematics, The Ohio State University, 231 W. 18th Avenue, Columbus, Ohio 43210

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06506-1
PII: S 0002-9939(02)06506-1
Received by editor(s): June 14, 2001
Received by editor(s) in revised form: August 15, 2001
Published electronically: May 13, 2002
Communicated by: Stephen D. Smith
Article copyright: © Copyright 2002 American Mathematical Society